Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 148, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2008, 3:43 AM MDT for Chase County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 3:43 AM MDT (09:43 UTC)
- Expired
- Jun 16, 2008, 4:45 AM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Chase County, NE
The radar
The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:00 AM MDT | TSTM WND DMG | 5 Nw Lamar, NE | EIGHT POWER POLES WERE REPORTED BROKEN OFF DUE TO STRONG WINDS 5 MILES NORTHWEST OF LAMAR IN RURAL CHASE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 4144 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 160944
SVRLBF
NEC029-161045-
/O.NEW.KLBF.SV.W.0148.080616T0943Z-080616T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 AM MDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHASE COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF IMPERIAL...
* UNTIL 445 AM MDT
* AT 339 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES NORTHWEST OF LAMAR...OR 7 MILES
NORTHEAST OF HOLYOKE...AND MOVING SOUTHEAST AT 37 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMAR BY 400 AM MDT...
8 MILES SOUTHWEST OF CHAMPION BY 425 AM MDT...
LAT...LON 4034 10195 4034 10204 4035 10206 4047 10206
4048 10205 4069 10206 4069 10149 4034 10149
4033 10194
TIME...MOT...LOC 0943Z 313DEG 32KT 4064 10218
$$
KAR2 follow-up statements
000
WWUS53 KLBF 161005
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
505 AM CDT MON JUN 16 2008
NEC029-161045-
/O.CON.KLBF.SV.W.0148.000000T0000Z-080616T1045Z/
CHASE NE-
405 AM MDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM MDT
FOR CHASE COUNTY...
AT 403 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTH OF LAMAR...OR 16 MILES EAST OF
HOLYOKE...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHWEST OF CHAMPION BY 425 AM MDT...
LAT...LON 4034 10195 4034 10204 4035 10206 4047 10206
4048 10205 4068 10206 4069 10203 4065 10149
4034 10149 4033 10194
TIME...MOT...LOC 1005Z 311DEG 30KT 4048 10200
$$
KAR000
WWUS53 KLBF 161042
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 AM CDT MON JUN 16 2008
NEC029-161051-
/O.EXP.KLBF.SV.W.0148.000000T0000Z-080616T1045Z/
CHASE NE-
441 AM MDT MON JUN 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY WILL EXPIRE AT
545 AM CDT/445 AM MDT/...
THE THUNDERSTORM WHICH PROMPTED THE WARNING FOR CHASE COUNTY HAD
WEAKENED AND MOVED SOUTHEAST OUT OF THE COUNTY. SEVERE WEATHER IS NO
LONGER EXPECTED.
LAT...LON 4034 10195 4034 10204 4035 10206 4047 10206
4048 10205 4068 10206 4069 10203 4065 10149
4034 10149 4033 10194
TIME...MOT...LOC 1041Z 311DEG 30KT 4028 10170
$$
KARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:06 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 16, 2:06 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 AM CDT MON JUN 16 2008 .SYNOPSIS... UPR LVL RIDGE AXIS EXTENDS NORTH TO SOUTH OVER THE ROCKIES...WITH A BROAD BELT OF CYCLONIC FLOW OVER THE EASTERN CONUS. A 90 KT UPR LVL JET RESIDES OVER THE CENTRAL PLAINS...WITH RRQ AND AREA OF UPR LVL DIVG SITUATED OVER THE CENTRAL HIGH PLAINS. THIS COMBINED WITH UPSLOPE EASTERLY FLOW RESULTED IN SFC BASED THUNDERSTORMS OVER WY/NEB PANHANDLE DURING SUNDAY AFTERNOON. THESE STORMS HAVE DISSIPATED AS THE BOUNDARY LAYER STABILIZED...BUT A RENEWED AREA OF ELEVATED THUNDERSTORM ACTIVITY HAS DEVELOPED OVER WESTERN NEB WITHIN A ZONE OF LOW/MID LVL FRONTOGENESIS /EVIDENT BY STRONG UNIDIRECTIONAL SHEAR PROFILES OBSERVED IN AREA PROFILERS/. && .DISCUSSION... 700 MB FGEN AND WEAK ISENTROPIC UPGLIDE ON THE 310K SFC /ALIGNED FROM ROUGHLY KAIA/KSNY TO KBBW/ ARE FCST TO PERSIST INTO EARLY MONDAY AFTERNOON...WHICH WILL FAVOR CONTINUED SHOWER/EMBEDDED THUNDERSTORM ACTIVITY. THIS WILL ALSO RESULT IN WIDESPREAD CLOUD COVER...LEADING TO COOLER DAYTIME HIGHS THAN PREVIOUSLY ANTICIPATED. SHORT TERM MODEL GUIDANCE ALSO FCSTS SFC HIGH PRESSURE TO BE CENTERED FURTHER WEST THAN PAST RUNS /NOW EXPECTED OVER EASTERN NEB/. THIS APPEARS TO PREVENT STRONG INFLUX OF LOW LVL MOISTURE ONTO THE HIGH PLAINS...AND INHIBITS BOUNDARY LAYER DESTABILIZATION. FOR THIS REASON...PULLED THE SMALL POPS FOR MONDAY AFTERNOON OVER FAR WESTERN NEB/EASTERN PANHANDLE. LOW CLOUDS ARE THEN FCST TO PERSIST INTO MONDAY NIGHT...WHICH SHOULD KEEP OVERNIGHT LOWS SLIGHTLY ABOVE NORMAL. LACK OF SYNOPTIC/MESOSCALE DESTABILIZATION PROCESSES MONDAY NIGHT...ALONG WITH LIMITED ELEVATED INSTABILITY SUGGESTS DECREASING CHANCES FOR NOCTURNAL CONVECTION. THE NAM SHOWS A MID LVL WAVE MOVING AROUND THE ROCKIES RIDGE AND CROSSING NEB TUESDAY MORNING/AFTERNOON. THIS WAVE APPEARS TO FOCUS CONVECTION OVER THE NORTHEAST PORTION OF THE CWA. HOWEVER...THE TIMING AND LOCATION OF THIS WAVE BY THE GFS IS SLIGHTLY DIFFERENT...LEADING TO FCST UNCERTAINTY WITH REGARD TO SHOWER/THUNDERSTORM POTENTIAL OVER NORTHERN NEB ON TUESDAY. FOR THIS REASON...WILL HOLD OFF INTRODUCING HIGHER POPS. OTHERWISE...PARTIAL CLOUDINESS IS AGAIN EXPECTED ON TUESDAY OVER THE EASTERN HALF OF THE CWA...WHICH WILL LIMIT HIGH TEMPERATURES TO THE MID/UPR 70S. MOIST LOW LVL ISENTROPIC UPGLIDE TUESDAY NIGHT WILL LIKELY RESULT IN SHOWERS/THUNDERSTORMS ACROSS MAINLY THE WESTERN HALF OF THE CWA. SOUTHEASTERLY UPSLOPE FLOW CONTINUES WEDNESDAY AFTERNOON...WITH SLIGHTLY BETTER RETURN OF LOW LVL MOISTURE DEPICTED BY THE GFS. IT APPEARS THAT ANY AFTERNOON CONVECTION WILL BE CONFINED OVER FAR WESTERN COUNTIES...LIKELY INITIATING OVER WY/PANHANDLE SINCE BOUNDARY LAYER DESTABILIZATION IS NOT FCST TO BE VERY STRONG OVER WESTERN NEB. MID LVL LAPSE RATES AND DEEP LAYER SHEAR ARE FCST TO BE STRONG...SO SVR THUNDERSTORMS ARE NOT OUT OF THE QUESTION. GFS AND ECMWF THEN FCST A MODERATELY STRONG MID LVL S/W TROUGH MOVING EAST/SOUTHEAST TOWARDS THE CENTRAL PLAINS WEDNESDAY NIGHT. LOW LVL WAA INCREASES IN RESPONSE TO THE APPROACHING MID LVL DISTURBANCE...WHICH WOULD FAVOR GREATER THUNDERSTORM COVERAGE. THUS...BUMPED UP POPS ACCORDINGLY. STRONG LOW/MID LVL WAA CONTINUES TO FOCUS SHOWERS/THUNDERSTORMS ACROSS THE EASTERN HALF OF THE CWA THROUGH EARLY THURSDAY AFTERNOON. DUE TO UNCERTAINTY IN THE EXACT TIMING/EVOLUTION OF THIS NEXT WAVE...WILL NOT MODIFY POPS TOO MUCH AFTER 18Z THURSDAY...ESPECIALLY SINCE GFS APPEARS TO SUFFER GREATLY FROM CONVECTIVE FEEDBACK BEGINNING 00Z FRIDAY. && .AVIATION... MID LEVEL DISTURBANCE CURRENTLY CROSSING THE WESTERN NEBRASKA PANHANDLE WILL CONTINUE TO PROVIDE FOR SCATTERED SHOWERS AND THUNDERSTORMS TO THE SOUTHERN SANDHILLS INTO SWRN NEBRASKA TIL 16Z. CURRENT RADAR TREND INDICATE NEED FOR AT LEAST A TEMPO -SHRA FM 08Z THROUGH 14Z FOR TAF SITE KLBF. DRIER AIR BLW 800 MB INDICATES WIND GUSTS TO 35KTS MAY ACCOMPANY THE SHOWERS OR THUNDERSTORMS. VFR CIGS TO PREVAIL THROUGH 06Z TUESDAY OF THE TAF PERIOD. KVTN WILL REMAIN NORTH OF SHOWER ACTIVITY WITH ONLY SCT-BKN120. SFC WINDS TO VEER TO THE SOUTHEAST BY 15Z AND REMAIN NEAR 14009KT WITH LIMITED GUST POTENTIAL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && GARNER/ROBERG
Hazardous weather outlook, Jun 15, 2:32 PM MDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT SUN JUN 15 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-162045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT SUN JUN 15 2008 /232 PM MDT SUN JUN 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATE TONIGHT ACROSS WESTERN NEBRASKA...MAINLY ALONG AND WEST OF HIGHWAY 83. SEVERE WEATHER IS NOT ANTICIPATED DUE TO LIMITED INSTABILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MOISTURE WILL REMAIN IN PLACE THROUGH FRIDAY. AS A SERIES OF DISTURBANCES TOP AN UPPER LEVEL RIDGE ACROSS THE CENTRAL AND NORTHERN ROCKIES AND MOVE ACROSS THE PLAINS...A CHANCE OF THUNDERSTORMS WILL EXIST EACH DAY. ALTHOUGH THE SEVERITY OF THE THUNDERSTORMS IS UNCERTAIN AT THIS TIME...THE THUNDERSTORM COMPLEXES WILL BE MOST FAVORABLE FOR CONTAINING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.